Jump to content
CrazyBoards.org
Sign in to follow this  
kst7488

My intro and current issues.

Recommended Posts

Well well well....

Hello. My name is chrissy im 28 and im an gad and agoraphobia sort of person. my worst triggers are resteraunts, being stuck at red lights, waiting rooms and lines.

ive been on ativan for 3 years i started out on .25 mg and now im at 2mg 2 times a day. i want off of it as i feel physically addicted to it. i had always went to a gp dr. but after he switched me to librium cold turkey and i had a siezure, and then he refused to give me the ativan back unless i went to the er i saught out a psychiatrist and therapist. i have a one month supply till my first appointment of ativan. hopefully he will be a nice man and wean me off gently. im still in the process of getting in at the mental health place i have had my intake info taken but my first real psychiatrist appt isnt untill next month on the 3rd.

the intake psych put me on celexa an dim having crappy ass starting symptoms. electric feeling tingly arms, racing heartbeat, sleeplessness and nausea. im on day 4 of it, im seriously hoping these aweful effects go away soon.

any advice on celexa or when these things will go away or whne is the best time to take it please tell me. im taking it at night cuz i dont want to feel like shit int he daytime but im not getting any sleep.

anyway thats my intro.

chrissy

Share this post


Link to post
Share on other sites

welcome chrissy!

i'm not on any of your meds, so can't offer advice there, but i'm sure someone will come along with some good advice soon. i really trust the folks on these boards for that.

bean

Share this post


Link to post
Share on other sites

its day 6 i didnt take any yesterday and im not today. i cant afford mentally or finantially to be a huge mess right now and am not even sure if i need celexa. benzos work fine for me. how do people cope with the side effects of meds when you have to work. i have to be very social and chatty at my work i suppose if i was in a less people oriented job it may not be as bad.

Welcome to the board, I am new around here also but have been made to feel welcome.

I was on celexa, I still am at 40mg daily the only side affect I got was an urge to yawn, I couldn't stop yawning and it was embarssing. I use to yawn a lot anyway but on that it was just a constant stream! When I started to take it it was not listed as a common side effect but I knew it had to be the celexa. Now I see it's added to the help sheet in the box.

Share this post


Link to post
Share on other sites

I took celexa for a year. I stopped eating because I had no interest in food, or anything for that matter. I had the electric tingles when I stopped taking it. I shall never take an SSRI again. I do take tranxene twice a day. I am able to be awake at work, doing tech support, talking, smiling, and being nice all day long. The tranxene also helps my agoraphobia. The down side is addiction. It's not anything I notice unless I skip a dose, then a headache follows shortly after. Good luck and good job getting away from your pdoc.

Share this post


Link to post
Share on other sites

Speaking from experience Ativan is a highly addictive drug and once you're addicted it has no benefit at that dose which requires more to have effect. At the worst I was taking 3 X 2.5 mm tablets a day. If I had to face something panic provoking I would need to take extra. I weened myself off over 3 or 4 months. Don't go cold turkey unless you like chain reacting panic attacks. Once free of addiction use it for no longer than 2 weeks at a time and use it as a timed dose for facing an anxiety provoking situation. Eg a Pdoc told me he would take a 1mg tablet an hour or so before giving a public speech.

Withdrawal from SSRI's can give you the zapps. Always withdraw slowly. With Paxil I go from 20mg to 10mg then 5mg then off with at least but preferably more than 2 week intervals.

Share this post


Link to post
Share on other sites

has anyone successfuly weaned of ativan with ativan or have you used another benzo to wean off of it?

Share this post


Link to post
Share on other sites

has anyone successfuly weaned of ativan with ativan or have you used another benzo to wean off of it?

Some things you just have to do yourself. It's very addictive but easy to wean off with no other drugs by doing it gradually. Expect some moderate anxiety. Of course be aware of everyone being different. My experience might not be the same as yours.

Share this post


Link to post
Share on other sites

i just read n the internetz that a lot of people use valium to taper off it with. i dont see the point really.

my biggest worry is that my pdoc wont prescribe me anymore becuase i guess at the place i go to some of the docs dont prescribe benzos that would be quite worrysome.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...